PDA

View Full Version : Numbness in back



KCsMOM
08-10-2007, 07:20 AM
Has anyone ever experienced numbness that comes and goes under your shoulder blade? My son says he has numbness on and off on his left side where he has put on extra weight from the prednisone. It is not painful but the feeling comes and goes once or twice a day. He mentioned it to one of his doctors at his last visit and they didn't really say much. He sees his main doctor on Monday so we will mention it then but I was just curious if anyone has ever heard of this.
Many thanks,
Beth :)

Saysusie
08-13-2007, 01:09 PM
Any type of numbness should be reported to his doctor. Sometimes prednisone can cause numbness in the face, legs, hands and feet. That does not mean that it will not cause numbness in other areas of the body.
Please keep us posted on what the doctor says. Do not let the doctors dismiss this symptom! Insist that they find out what could be causing it.
Numbness has also occurred when trying to wean off of prednisone.
Let us know what you find out!
Peace and Blessings
Saysusie

KCsMOM
08-13-2007, 03:23 PM
We saw the doctor today and he said that the numbness could be from the prednisone but it could also be from the lupus itself. He said that it is something that he will definitely be mindful of but does not feel that it is anything to worry about at this time. We are truly blessed to have a wonderful doctor for our son. He definitely never dismisses anything. He is one of a kind! Thanks so much for your reply.
Blessings,
Beth :)

Saysusie
08-14-2007, 08:17 AM
I am glad that he does not feel that it is something to be overly concerned with at this time. Yes, you are indeed lucky to have a caring, understanding and pro-active doctor for your son. This will mean a lot in his (and your) ability to manage his Lupus!

Peace and Blessings
Saysusie

Razzleberry
08-16-2007, 08:05 AM
Saysusie, could you tell me more about the prednisone numbness? I have several spots that are completely numb and don't know what to make of it. There's one on the outside of my heel about the size of a quarter and one along the tendon of my left hand and one along the tendon of my right foot. it seems very strange to me and I plan to talk to my doc when I go back in Sept. but when you mentioned it I was curious.
As always, thanks for your expertise :-)

Saysusie
08-16-2007, 10:10 AM
MrsMurdena;

Any numbness, burning, or tingling in the face, arms, legs, feet, or hands should be reported to your doctor if you are taking Prednisone. There is a potential that these symptoms can indicate a serious side-effect. As with KcsMom, we've seen that it was not serious. However, it is important that you let your doctor know about it!

Please keep us posted on what your doctor says!

Peace and Blessings
Saysusie